Weight Gain

I have found out from other suffers that amitriptyline causes weight gain.I have put on over 2 stone and am not very happy about it so decided to go to Slimming World.I have lost a few pounds but then put it back on again.I seem to be getting nowhere and it is making me very unhappy as I have never been this heavy.Anyone have the same problem?Love Linjack xxx

13 Replies

oldestnewest
  • it messes up your metabolism so body is confused i know a lady put her into premature menopause over it as it effects hormones causes many issues in males like you put weight on plus prostate along with heart issues as my friend and i both had palpitations

    Mine went to live in the dusty bin permanently

  • It is a shame your pounds loss didn't stabilize. It is difficult to lose weight by diet alone as most weight loss experts encourage exercise as well. Whilst some of our members who are quite active there are others who have limited mobility and the weight piles on.

    I am guessing you are in this category? If you can, would it be possible to do a short walk and then increase it daily? Swimming is very good and helps with stamina as well as exercising all muscle groups.

    Sometimes it is difficult to find the motivation, the weather isn't good, visitors are coming, the ironing needs doing, I am sure most of us can relate to reasons to put off exercise and I am certainly guilty of that :)

    I would carry on with the advice you have had from Slimming World and perhaps see if you can get a small group of friends, neighbours or relatives who are in the same boat and have weekly sessions yourselves.

    Many years ago there were about six of us who wanted to lose weight, all in our street. We each paid 50p and the biggest loser won the pot that week. Unfortunately we moved so I didn't continue and the pounds have piled on since! I am getting back to swimming though as I do find it useful, it raises the endorphins in the brain too, which is probably why I feel so smug after! :)

    Kay

  • I saw the nurse practitioner this week and she has stopped one of my morphine tablets hoping it will give me more energy to be able to exercise more.I will keep with Slimming World for now and see what happens.But my feet have been very painful so difficult to walk too far.I will have to try to find somewhere that does aqua aerobics which I enjoy.Thanks for your help.

  • All the time especially when I stopped smoking, and when I am

    Steroids on and off for my COPD!

  • hi .i feel for you.i put 3 stone on..its not nice at all .my gp gave me orlistat.there not magic .if you work with them there good .ive lost over a stone .bless and good luck..x

  • Linjack ,My pain doctor took me off of amitrptyline because of that and changed me to Celexa.I had never know until then and had taken it st least 10 years.I sure do miss that GOOD sleep.Good luck. Peck 🐤

  • I've been on it at the dose for cfs for years and id say I've maintained my weight pretty much, even lost some, is it the amitriptyline or the lack of activity, that goes with CFS that makes us put on weight? I find Amitriptyline very helpful with my pain and sleep.

    I just wanted to add a different experience with the drug.

    But I do try to cycle little distances everyday, I find it easier than walking. I know not every one can.

  • It could be the lack of exercise.I am trying to do more walking when my feet are not painful.I may try aqua aerobics as I enjoyed it when I used to do it.Many thanks for your input.xxx

  • Hi Linjack

    I am so genuinely sorry to read this and I have pasted below a list of the drugs most common side effects, and sadly, weight gain is one of them.

    Amitriptyline side effects

    More common side effects

    The more common side effects of amitriptyline can include:

    confusion

    numbness and tingling in your arms and legs

    headache

    constipation or diarrhea

    blurred vision

    skin rash

    swelling of your face and tongue

    nausea

    unexpected weight gain or loss

    I do not take this medication myself as I never got on with it. There is an alternative called Nortriptyline which has less side effects that you could talk to your doctor about? I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

  • I am sorry about the weight gain I think most of us have more flesh than we would like mainly due to lack of exercise I guess for many of us. This was one of the reasons I could not cope with Amitriptyline. I just could not stop eating from morning till night besides all the other side effects. I think it is a big weight gaining medication for many people. For other's they seem to manage just fine on it. I guess it's the luck of the draw. Maybe you could ask your doctor to try you on something else ? i wish you luck with the weight loss program. Please let us know how you get on.

    Mo

  • Hello😁 I had the same problem when first diagnosed! Changed from amitryptaline to Duloxatine which made me sweat uncontrollably!😕 However, I am now back on fluoxitine 2 daily and things have dramatically changed! I still have "flares" but everything else settled down🙌 I take Tramadol for the pain and high dose vitD3 high dose vitB complex and a multi vit with minerals! I bought a yoga mat to do some stretches, as, like you, I have problems with my hips, legs and feet😖 I watch my diet, and have lost nearly 4 stones!🙌🙌 I am so happy now, please persevere with your quest, I'm happy to answer any questions iif you pm me! Good luck my friend!.....Much love......Ninja!....🙏🙏

  • I can sympathise I've lost my job where inwas on my feet 12 hours a day at the same time been put on pregablin put on a stone so far. Feel fat

  • I've been on Amyitriptyline for over 6 years and its not affected me in that way l'm just lucky maybe, I was put on it because I have 3 bulging discs in my lower back and only very recently been diagnosed with fibro....I do try and walk between 4,000 and 6,000 steps a day....some days I can't move around too much but keeping as active as you can can help reduce a few pounds. Ali xx

You may also like...